default avatar
Welcome to the site! Login or Signup below.
|
Not you?||
Logout|My Dashboard

Scott & White issues advisory concerning joint pain medication

Local facility received none of the methylprednisolone acetate suspected of being contaminated

Print
Font Size:
Default font size
Larger font size

Posted: Sunday, October 7, 2012 9:56 pm

Scott & White Healthcare advised local residents of precautions its facilities are taking after learning that certain batches of a medication used across the country in managing joint pain may cause meningitis after spinal epidural injection.

The medication—methylprednisolone acetate–is a steroid injection used for chronic pain. There have been no reported cases in Texas.

According to the advisory released Friday, Scott & White did not receive any of the identified contaminated methylprednisolone acetate batches.

As a precaution, all of this medication from the manufacturer has been removed and replaced at Scott & White facilities, according to the advisory. The manufacturer, as a precaution, has also recalled additional medication batches for testing, although no cases of contamination have been seen in these other batches.

“At this time, we believe Scott & White patients are at low risk for meningitis related to spinal epidural injections,” the advisory released by Katherine Voss

Media and Public Relations Scott & White Healthcare, said.

Scott & White anesthesia pain clinics in Temple, Killeen, Waco, and the interventional radiology department at Scott & White Memorial Hospital in Temple, routinely used methylprednisolone acetate for epidural and joint steroid injection.

As a precaution Scott & White patients who received an epidural spinal injection of a steroid medication at these locations between June 29 and Oct. 3 of this year should be on the alert for signs of meningitis. The symptoms include new headache, stiff neck, fatigue, blurred vision, and fever.

The Food and Drug Administration (FDA) continues to test the involved steroid.

“If we are notified by the FDA there has been contamination in any of the medication, we will contact patients directly who may have received the steroid,” the advisory said.

Patients who have developed meningitis symptoms and suspect they may be at risk should contact their primary care physician immediately. Additional information can be obtained at the Scott & White website sw.org or by calling 254-724-7037.

  • Discuss

Welcome to the discussion.